Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 56, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 22, 2007, 7:30 PM MDT for Dawes County, Nebraska. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 22, 2007, 7:30 PM MDT (01:30 UTC)
- Expired
- Jun 22, 2007, 8:10 PM MDT
- In force
- 40 min
- Issued by
- NWS Cheyenne, WY
- Area
- Counties, with a storm outline in the text
County Dawes County, NE
The radar
The Rapid City radar (KUDX), 156 km from the middle of the area, began a volume at 01:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 22, 7:32 PM MDT | HAIL 1.75 | 5 S Chadron, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Rapid City, SD (KUNR), launched 00:00Z, 1.5 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 862 J/kg
- Mixed-layer CIN
- -88 J/kg
- Mixed-layer LCL
- 2482 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KCYS 230130 SVRCYS NEC045-230215- /O.NEW.KCYS.SV.W.0056.070623T0130Z-070623T0215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 730 PM MDT FRI JUN 22 2007 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN DAWES COUNTY IN THE PANHANDLE OF NEBRASKA... THIS INCLUDES THE CITY OF CHADRON... * UNTIL 815 PM MDT * AT 722 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR CHADRON...AND MOVING SOUTHEAST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CHADRON ST PARK BY 735 PM MDT... THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE AT 1-800-269-6220. THIS WARNING REPLACES THE EARLIER WARNING FOR DAWES COUNTY. LAT...LON 4290 10290 4286 10317 4248 10315 4247 10279 $$ GRIFFITH
2 follow-up statements
000 WWUS55 KCYS 230139 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 740 PM MDT FRI JUN 22 2007 NEC045-230215- /O.CON.KCYS.SV.W.0056.000000T0000Z-070623T0215Z/ DAWES NE- 740 PM MDT FRI JUN 22 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM MDT FOR EASTERN DAWES COUNTY... AT 735 PM MDT...A SEVERE THUNDERSTORM WAS REPORTED PRODUCING GOLF BALL SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR CHADRON...MOVING SOUTHEAST AT 5 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... CHADRON ST PARK BY 815 PM MDT... REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE AT 1-800-269-6220. LAT...LON 4290 10290 4286 10317 4248 10315 4247 10279 $$ GRIFFITH
000 WWUS55 KCYS 230210 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 808 PM MDT FRI JUN 22 2007 NEC045-230218- /O.CAN.KCYS.SV.W.0056.000000T0000Z-070623T0215Z/ DAWES NE- 808 PM MDT FRI JUN 22 2007 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN DAWES COUNTY IS CANCELED... THE STORM THAT PROMPTED THE TWO SEVERE THUNDERSTORM WARNINGS FOR DAWES COUNTY IS SLOWLY WEAKENING AND NOW IS CONSIDERED TO BE BELOW SEVERE WARNING CRITERIA. THEREFORE THE WARNING IS CANCELED. WHEN THIS STORM PASSED THROUGH THE CITY OF CHADRON REPORTS OF WIND GUSTS IN EXCESS OF 70 MPH WERE RECEIVED AS WELL AS GOLFBALL SIZE HAIL AND MINOR STREET FLOODING. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE AT 1-800-269-6220. LAT...LON 4290 10290 4286 10317 4248 10315 4247 10279 $$ GRIFFITH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 2:13 PM MDT, 5 hours 17 minutes earlier.
Area forecast discussion, Jun 22, 2:13 PM MDT, 5 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 213 PM MDT FRI JUN 22 2007 .SHORT TERM...TONIGHT THRU SAT NIGHT...WEAK UPPER TROF ON WATER VAPOR OVER CNTRL WY DRFTG E. ENUF MID LEVEL MSTR AHEAD OF FTR FOR SOME TSTMS ATTM...EXPECTING THEM TO SPREAD SEWD THRU THIS EVENING. WE DIDNT GET A BIG SURGE OF MSTR INTO SE WY OVERNIGHT...AND SO WITH GOOD SUNSHINE THIS MORNING...DEW POINTS HAVE MIXED OUT IN MANY AREAS INTO THE UPPER 30S AND 40S. SOME POOLING OF HIGHER DEW POINTS ACROSS THE S PART OF THE PANHANDLE INTO FAR ERN LAR CNTY...WHICH MAY THE MAIN FOCUS AREA IF STORMS CAN DVLP INTO THAT AREA. STILL SHOULD SEE A FEW STORMS WITH GUSTY WINDS AND SMALL HAIL...BUT OVERALL SEVERE THREAT APPEARS LESS THAN IT DID EARLIER IN THE SHIFT. AFTER STORMS DIE OFF THIS EVENING...EXPECT A HOT DRY AIRMASS TO SPREAD OVER MUCH OF THE AREA FOR SAT. STILL NOT ENUF WINDS TO CONSIDER RED FLAG CONDITIONS THOUGH BUT WILL BE HOT WITH LOW RH. .LONG TERM...SUNDAY THROUGH FRI. SOUTHWESTERLY FLOW ALOFT WILL BEGIN TO STRENGTHEN SUN THEN WILL CONTINUE MON AS A SHORTWAVE MOVES ALONG THE CANADIAN BORDER. UPPER FLOW WILL VEER TO MORE WESTERLY TUE AS A FLAT RIDGE MOVES OVER THE REGION. THE RIDGE AXIS WILL BE LOCATED OVER THE WY/NEB BORDER WED THEN THE FLOW ALOFT WILL AGAIN BECOME MORE SOUTHWESTERLY THU AND REMAIN FROM THE SOUTHWEST FRI. SUN WILL BE HOT AND DRY WITH LITTLE IN THE WAY OF MOISTURE OR DYNAMICS PRESENT. MON WILL NOT BE QUITE AS HOT AND WILL HAVE A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS PRIMARILY FROM THE LARAMIE RANGE EASTWARD. A WEAK COOL FRONT WILL PASS THROUGH THE AREA MON NIGHT. POSTFRONTAL LOW LEVEL UPSLOPE FLOW WILL COOL THINGS OFF A FEW DEGREES TUE WITH A FEW LATE DAY STORMS POSSIBLE. UPSLOPE FLOW WILL CONTINUE FROM THE MOUNTAINS EASTWARD WED BUT MOISTURE APPEARS TO BE LIMITED. WILL GO DRY FOR WED FOR NOW...BUT LATER SHIFTS MAY NEED TO INSERT A CHANCE OF A FEW LATE DAY STORMS IF LATER MODEL RUNS BRING MOISTURE ANY FURTHER WESTWARD. WEAK SURFACE BASED LEESIDE TROUGHING BOTH THU AND FRI WILL LIKELY KEEP THINGS DRY WITH TEMPERATURES ABOVE AVERAGE. && .AVIATION...VFR CONDITIONS WILL PREVAIL THROUGH SATURDAY. LOCAL MVFR VSBYS WILL BE POSSIBLE IN SCATTERED TSTMS THRU THIS EVENING. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. &&
Hazardous weather outlook, Jun 22, 10:10 AM MDT, 9 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1010 AM MDT FRI JUN 22 2007 NEZ001>003-019>021-054-055-WYZ059-060-064-066>070-231145- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-CONVERSE-NIOBRARA-NORTH LARAMIE RANGE-LARAMIE RANGE- PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS- 1010 AM MDT FRI JUN 22 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS THE AREA THIS AFTERNOON AND EVENING. SOME STORMS COULD PRODUCE SMALL HAIL AND GUSTY WINDS... WITH A FEW STRONG STORMS PERHAPS PRODUCING LARGE HAIL...BRIEF HEAVY RAIN AND GUSTY WINDS UP TO 60 MPH. INITIALLY THE BEST THREAT OF STRONG STORMS WILL MAINLY BE IN EAST CENTRAL AND SOUTHEAST WYOMING THIS AFTERNOON...AND THEN PERHAPS SPREADING INTO THE PANHANDLE LATE THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A SLIGHT CHANCE OF LATE DAY THUNDERSTORMS MONDAY AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEED THIS AFTERNOON AND EVENING EAST OF THE LARAMIE RANGE. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WYZ061>063-065-231145- SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-LARAMIE VALLEY- 1010 AM MDT FRI JUN 22 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT A FEW WEAK THUNDERSTORMS WILL OCCUR ACROSS THE AREA THIS AFTERNOON. GUSTY WINDS TO 40 MPH MAY OCCUR WITH THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A SLIGHT CHANCE OF LATE DAY THUNDERSTORMS MONDAY AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
In the hours before
Local storm report, Jun 22, 3:01 PM MDT, 4 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
301 PM MDT FRI JUN 22 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM HAIL BURNS 41.19N 104.36W
06/22/2007 E0.88 INCH LARAMIE WY FIRE DEPT/RESCUE
&&Local storm report, Jun 22, 3:34 PM MDT, 3 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
334 PM MDT FRI JUN 22 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM HAIL CARPENTER 41.03N 104.34W
06/22/2007 E1.00 INCH LARAMIE WY CO-OP OBSERVER
&&Local storm report, Jun 22, 7:02 PM MDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
702 PM MDT FRI JUN 22 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0654 PM TSTM WND GST CHADRON 42.83N 103.00W
06/22/2007 M73 MPH DAWES NE ASOS
CHADRON ASOS
&&
GRIFFITHLocal storm report, Jun 22, 7:15 PM MDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
715 PM MDT FRI JUN 22 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM HAIL CHADRON 42.83N 103.00W
06/22/2007 E1.75 INCH DAWES NE TRAINED SPOTTER
MANY REPORTS
&&
GRIFFITHThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 6:51 PM MDT | Severe Thunderstorm Warning | CYS | Dawes | 39 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.